Alert archive / Florida / Red Flag Warnings in 2013

Red Flag Warning 18, NWS Melbourne, FL

November 3, 2013Orange County, Osceola County, Seminole County, Florida

NWS Melbourne, FL issued this red flag warning at Nov 3, 2013, 3:47 AM EST for Orange County, Osceola County, Seminole County, Florida. It took effect at Nov 3, 2013, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 3, 2013, 3:47 AM EST (08:47 UTC)
In effect from
Nov 3, 2013, 11:00 AM EST
Expired
Nov 3, 2013, 6:00 PM EST
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Orange County, FL, Osceola County, FL, Seminole County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2013-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2013-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

275 
WWUS82 KMLB 030847
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
347 AM EST SUN NOV 3 2013

FLZ045-046-053-032300-
/O.NEW.KMLB.FW.W.0018.131103T1600Z-131103T2300Z/
ORANGE-SEMINOLE-OSCEOLA-
347 AM EST SUN NOV 3 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING FOR ORANGE...SEMINOLE...AND OSCEOLA COUNTIES FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING. 

* AFFECTED AREA... ORANGE... SEMINOLE... OSCEOLA.

* WIND...NORTH-NORTHEAST 15 MPH. 

* HUMIDITY...30 TO 35 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Nov 3, 3:22 AM EST, 25 minutes earlier.

Area forecast discussion, Nov 3, 3:22 AM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
322 AM EST SUN NOV 3 2013

.DISCUSSION...

..HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT TODAY THROUGH THE
MIDDLE OF THE WEEK...

...WINDY CONDITIONS WITH BUILDING SURF AND MODERATE BEACH EROSION
EXPECTED EARLY THIS WEEK AT THE COAST...

CURRENTLY...MID LVL CLOUD DECK SOUTH OF A LAKE KISSIMMEE TO
TITUSVILLE LINE HAS BEEN SLOW TO PUSH OFF TO THE SE OVERNIGHT...BUT
MODELS INSISTS MID LVL CLOUDINESS WILL EXIT THE AREA OFF THE SE FL
COAST LATER THIS MORNING OR AROUND MID DAY. CLEAR SKIES ACROSS THE
NORTH HAS ALLOWED SOME PATCHY GROUND FOG TO DEVELOP FROM THE
VILLAGES AND LEESBURG TO DAYTONA BEACH THIS MORNING. AT 3 AM...TEMPS
RANGED FROM THE 50S NORTH TO 60S SOUTH UNDER THE MID LVL CLOUD DECK.

TODAY...SHORT RANGE MODELS SHOW INCREASING PRESSURE GRADIENT BEHIND
THE FRONT THAT MOVED THROUGH THE AREA YESTERDAY. NORTHERLY LOW LVL
FLOW WILL BECOME NNE/NE LATER THIS AFTERNOON. WILL SEE BREEZY TO
WINDY CONDITIONS DEVELOP UNDER MOSTLY SUNNY SKIES TODAY. WILL HOIST
A LAKE WIND ADVISORY FROM OSCEOLA/INDIAN RIVER COUNTY NORTHWARD
(EXCEPT LAKE COUNTY WHICH SHOULD HAVE SLIGHTLY LOWER WIND
SPEEDS...BUT STILL BREEZY). EXPECT N-NE WINDS TO INCREASE TO 15-20
MPH AREA-WIDE TODAY WITH SOME GUSTS TO 25-30 MPH THIS AFTERNOON IN
THE LAKE WIND ADVISORY AREA. HIGHS WILL BE IN THE MID 70S FOR NRN
LAKE AND VOLUSIA TO THE UPPER 70S OSCEOLA/BREVARD TO AROUND 80/LWR
80S FOR THE TREASURE COAST AND OKEECHOBEE COUNTY. THERE WILL BE A
STRONG LONGSHORE SOUTHWARD FLOWING CURRENT AT THE BEACHES WITH ROUGH
SURF DEVELOPING THIS AFTERNOON. ATLC WATER TEMPERATURES WERE IN THE
70S.

TONIGHT...SFC HIGH PRESSURE WILL BUILD DOWN THE ATLC COAST
STRENGTHENING THE LOW LVL ONSHORE FLOW FROM THE NE. 00Z GFS/NAM
MODELS BOTH INSISTENT ON A HEALTHY CONVERGENT SHOWER BAND DEVELOPING
OFF THE BREVARD/INDIAN RIVER COUNTY COAST AND MOVING ONSHORE
OVERNIGHT. EXPECT ISOLATED SHOWERS TO MOVE ONSHORE ALONG THE
COAST...LIKELY MOST PREVALENT OVER CENTRAL SECTIONS THAT MAY PUSH
INTO OSCEOLA COUNTY THROUGH THE NIGHT. WINDS WILL STAY BREEZY ALONG
THE COAST AND LIKELY WINDY ALONG THE ATLANTIC BEACHES OVERNIGHT.
WOULD NOT BE SURPRISED TO SEE SOME GUSTY WINDS TO 25-30 MPH ALONG
THE IMMEDIATE COAST OVERNIGHT AS 925 MB WINDS STRENGTHEN TO AROUND 3
30 KNOTS. LOWS WILL RANGE FROM MID-UPPER 50S NRN INTERIOR TO UPPER
60S TREASURE COAST BEACHES.

MON-MON NIGHT...LITTLE CHANGE IN THE PATTERN FROM SUNDAY AS LARGE
EAST COAST SURFACE HIGH CENTER SLIDES SLOWLY OFF THE NE COAST
MAINTAINING A TIGHT PRESSURE GRADIENT ACROSS THE DEEP SOUTH AND
FLORIDA PENINSULA RESULTING IN WINDY ONSHORE FLOW ACROSS THE
REGION.

WITH THE MID LEVEL RIDGE CENTER IN PLACE DIRECTLY OVER HEAD...THERE
WILL BE A SUBSTANTIAL SUBSIDENCE INVERSION IN PLACE. HOWEVER THE
STRENGTH OF THE ONSHORE FLOW WILL SUFFICIENTLY MODIFY THE AIRMASS
BELOW 850MB ON MONDAY FOR THE MENTION OF ISOLATED SHOWERS OVER THE
ATLANTIC AND COASTAL AREAS. WITH FLOW IN THE 1000-850MB LAYER ON THE
ORDER OF 20-30KTS...ITS LIKELY THAT SOME OF THESE WILL PUSH WELL
INLAND BEFORE DISSIPATING. HOWEVER... ANY SUCH SHOWERS WOULD HAVE
MINIMAL IMPACT AS THE AFOREMENTIONED MID LEVEL INVERSION WILL CAP
VERTICAL MOTION BELOW 5-7KFT.

SEASONABLE HIGH TEMPS IN THE UPPER 70S AND LOW 80S. OVERNIGHT LOWS
ACROSS THE INTERIOR WILL BE AROUND TO A FEW DEGREES ABOVE CLIMO IN
THE MID TO UPPER 60S...HOWEVER THE FLOW OVER THE WARM ATLANTIC WILL
KEEP COASTAL LOWS IN THE UPPER 60S AND LOW 70S...5-10 DEGREES ABOVE
AVERAGE.

TUES-FRI...SPRAWLING SURFACE HIGH MOVES INTO THE ATLANTIC THROUGH
MID WEEK WITH THE BREEZY ONSHORE FLOW CONTINUING THROUGH WEDNESDAY
ALONG WITH LOW TOPPED ATLANTIC SHOWERS. GRADIENT WILL SLACKEN
CONSIDERABLY BY THURSDAY AS THE SURFACE HIGH MOVES FURTHER EAST.

THE NEXT UPPER LEVEL TROUGH WILL SWING THROUGH THE CENTRAL US DURING
THE MIDDLE OF THE WEEK BEFORE IT RUNS INTO THE STRONG UPPER LEVEL
RIDGE PARKED ACROSS FLORIDA AND THE GULF. THIS WILL SEND ALL OF ITS
ENERGY WELL NORTH ACROSS THE GREAT LAKES/NE US ALONG WITH ITS
ASSOCIATED SURFACE LOW. THE STRUNG OUT SURFACE FRONT WILL DRAG INTO
THE FL PENINSULA AROUND FRI WITH VERY LITTLE FANFARE OTHER THAN A
RESURGENCE OF NORTHEAST FLOW AS A SURFACE HIGH SPRAWLS ACROSS THE
SOUTHEAST.

DAYTIME HIGHS WILL SLOWLY WARM THROUGH THE WEEK...STARTING IN THE
LOW-MID 80S TUESDAY WITH MID-UPPER 80S BY THURSDAY. MODELS ARE
SHOWING ANOTHER COOLDOWN BY FRIDAY BACK TO A NEAR NORMAL UPPER 70S
AND LOW 80S AS FLOW BECOMES NORTHEAST BEHIND THE FRONT ON FRIDAY.
THE STRONG ONSHORE FLOW OFF THE RELATIVELY WARM ATLANTIC WILL BRING
THE QUICK RETURN OF WARM OVERNIGHT LOWS...ESPECIALLY ALONG THE COAST
WHERE LOWS WILL BE IN THE LOW-MID 70S. ROUGH SURF IS EXPECTED INTO
THU WITH AN ENHANCED RIP CURRENT RISK WITH THE ONSHORE FLOW AND
EXPECTED MODERATE-LARGE EAST SWELLS.

&&

.AVIATION...EXPECT PATCHY BR AT KLEE/KDAB TO BECOME LESS PREVALENT
TOWARD SUNRISE AS WINDS GRADUALLY INCREASE TOWARD MORNING. STUBBORN
MID LVL CLOUD DECK FROM KMLB SOUTHWARD SHOULD ADVECT SE LATER THIS
MORNING WITH CLEARING SKIES FOR ALL TERMINALS TODAY. INCREASING NNE
WINDS TODAY WITH GUSTS TO 20-25 KNOTS EXPECTED THIS AFTERNOON.
STRONGEST FROM KVRB NWD ALONG THE COAST TO KDAB TODAY. BREEZY WINDS
WILL CONTINUE FOR CSTL TERMINALS TONIGHT WITH SLGT CHC ONSHORE
MOVING ATLC SHOWERS.

&&

.MARINE...ADVISORY CONDITIONS FORECAST AS NNE WINDS INCREASE TO
AROUND 20 KNOTS THIS AFTERNOON. SEAS WILL BUILD TO 6-8 FT OFFSHORE
BY AFTERNOON BY LATE AFTERNOON. NE WINDS TO 20-25 KNOTS TONIGHT WILL
BUILD SEAS FURTHER TO 9-10 FT IN GULF STREAM OFFSHORE.

MON-THU...HAZARDOUS BOATING CONDITIONS WILL CONTINUE THROUGH THE
PERIOD. STRONG HIGH PRESSURE WILL BUILD ACROSS THE EASTERN US THRU
TUES BEFORE MOVING OFFSHORE WEDNESDAY AND THURSDAY. INTERACTION
BETWEEN THE HIGH AND THE REMNANTS OF THE FRONT OVER THE FL STRAITS
WILL GENERATED AN EXTENDED PERIOD OF STRONG EAST-NORTHEAST FLOW.
WIND SPEEDS 20-25KTS MON AND TUES...SLOWLY WEAKENING TO 15-20KTS BY
LATE WEDNESDAY. OCCASIONAL GUSTS TO GALE FORCE WILL BE POSSIBLE MON
AND TUES. SEAS BUILDING TO 8-10FT NEARSHORE AND UP TO 12FT IN THE
GULFSTREAM.

WHILE THE LOCAL GRADIENT WILL RELAX CONSIDERABLY WEDNESDAY
NIGHT/THURSDAY AS AN APPROACHING WEAK FRONT DISRUPTS THE WESTERN
EDGE OF THE HIGH. WINDS WILL BE EAST-SOUTHEAST 5-10KTS. A PERSISTENT
E/NE SWELL WILL CONTINUE TO IMPACT THE EAST FL COAST KEEPING SEAS
6-8FT NEAR SHORE AND 8-10FT OFFSHORE WED MORNING...SUBSIDING TO
4-6FT NEAR SHORE AND 5-7FT OFFSHORE LATE THU EVNG.

&&

.FIRE WEATHER...LOW RH FROM 30-35 PERCENT...AND NNE WINDS TO 15-20
MPH AND GUSTY WILL POSE A FIRE WEATHER CONCERN TODAY. ERC VALUES
HIGHEST AROUND METRO ORLANDO ACROSS THE INTERIOR AND WILL RAISE A
RED FLAG WARNING FOR SEMINOLE/ORANGE AND OSCEOLA. MIN RHS WILL BE A
LITTLE HIGHER ALONG THE COASTAL COUNTIES BUT WINDY CONDITIONS WILL
STILL POSE A CONCERN FOR FIRE SPREAD TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  60  78  66 /   0  20  20  20
MCO  77  58  80  64 /   0  10  10  20
MLB  78  66  79  72 /   0  20  20  20
VRB  80  67  81  72 /   0  20  20  20
LEE  75  57  80  62 /   0  10  10  20
SFB  77  58  81  64 /   0  10  20  20
ORL  77  60  80  65 /   0  10  10  20
FPR  80  66  80  72 /   0  20  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM EST THIS
     EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
     NORTHERN BREVARD-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM EST THIS
     EVENING FOR ORANGE-OSCEOLA-SEMINOLE.

AM...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 4 AM EST
     WEDNESDAY FOR COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA
     BREVARD COUNTY LINE OUT 20 NM-COASTAL WATERS FROM SEBASTIAN
     INLET TO JUPITER INLET OUT 20 NM-COASTAL WATERS FROM
     VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
     60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...VOLKMER
LONG TERM....MOSES
Hazardous weather outlook, Nov 2, 6:32 PM EDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
632 PM EDT SAT NOV 2 2013

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-031000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
632 PM EDT SAT NOV 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.WIND AND SEA IMPACT...
NORTHWEST WINDS BEHIND A FRONT WILL ELEVATE SEAS MAINLY OFFSHORE
BRINGING ADVISORY CONDITIONS TO THE OFFSHORE WATERS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG NORTH TO NORTHEAST WINDS SUNDAY WILL BRING ADVISORY
CONDITIONS TO THE ATLANTIC WATERS. ROUGH AND DANGEROUS SURF IS
EXPECTED AT THE BEACHES BY SUNDAY AFTERNOON.

A TIGHT PRESSURE GRADIENT SOUTH OF A HIGH PRESSURE AREA ACROSS THE
NORTHEAST U.S. WILL BRING STRONG WINDS FROM THE NORTHEAST TO EAST
SUNDAY NIGHT INTO WEDNESDAY MORNING. SMALL CRAFT ADVISORIES WILL GO
INTO EFFECT ACROSS THE EAST CENTRAL FLORIDA ATLANTIC WATERS WITH
SEAS BUILDING TO 9 TO 11 FEET OFFSHORE. HIGH SURF ADVISORIES WILL
LIKELY BE REQUIRED ALONG THE COAST EARLY NEXT WEEK.

THE ROUGH AND POUNDING SURF...ALONG WITH HIGHER THAN NORMAL TIDES
ASSOCIATED WITH THE NEW MOON AND STRONG ONSHORE FLOW WILL CAUSE THE
SURF TO RUN UP TO DUNES. THIS WILL RESULT IN MINOR TO MODERATE BEACH
EROSION ALONG THE BEACHES OF EAST CENTRAL FLORIDA EARLY NEXT
WEEK...ESPECIALLY AROUND THE TIMES OF HIGH TIDE.

THE LONG DURATION OF POUNDING SURF FROM MONDAY THROUGH WEDNESDAY
OVER REPEATED HIGH TIDE CYCLES WILL CAUSE EROSION TO VULNERABLE
DUNES AND BEACH AREAS THAT HAVE ALREADY EXPERIENCED EROSION OVER
THE PAST SEVERAL WEEKS...INCLUDING THE BATHTUB BEACH AREA IN
MARTIN COUNTY.

LISTEN FOR LATER OUTLOOKS...STATEMENTS...WATCHES OR ADVISORIES ON
THIS POTENTIAL COASTAL HAZARD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

SEDLOCK/VOLKMER

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 3:39 AM ESTLake Wind AdvisoryMLBOrange, Osceola, Seminole, Volusia14 hr
Nov 3, 2:55 PM ESTHigh Surf AdvisoryMLBVolusia3 days

Nearby

Red Flag Warnings in Florida, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.